MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Lot Number 0031838065
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulty removal and shaft break occurred requiring additional intervention.The target lesion was located in the non-tortuous and moderately calcified proximal right coronary artery.A 5.00 x 32mm synergy megatron drug-eluting stent (des) was implanted successfully.During the removal of the delivery system, the balloon became stuck.Due to the catheter shaft stretching from pulling, the shaft broke proximal to the stent balloon but distal to the proximal shaft inside the patient.Part of the shaft was removed, but the balloon was still in the body.The detached portion was trapped in the guide with a trapper device and pulled out as a single system in a partially inflated state.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy megatron mr us 5.00 x 32mm was returned for analysis.Visual, tactile, and microscopic analysis were performed on the device.Visual/tactile inspection and microscopic analysis found multiple kinks along the shaft.Visual/tactile inspection and microscopic analysis found that the shaft polymer extrusion was stretched and a break at the site of the wire exchange port, 121 cm from the hub.The rest of the shaft with stent and balloon was not returned.No other device issues were identified during returned product analysis.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18164914
Report Number2124215-2023-60551
Device Sequence Number6646666
Product Code NIQ
UDI-Device Identifier08714729985808
UDI-Public08714729985808
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Lot Number0031838065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown